TheJournal.ie uses cookies. By continuing to browse this site you are agreeing to our use of cookies. Click here to find out more »
Dublin: 14 °C Tuesday 2 September, 2014

HSE issues warning over low dosage flu vaccines

A number of people who recently received the flu vaccine may have received too-low a dose and will need to be re-vaccinated, according to the HSE.

Image: AP Photo/Kin Cheung/PA File

THE HSE HAS issued a statement warning that some patients who recently received the flu vaccine at pharmacies may need to return for a second dosage as the first was too-low a dose to be effective in adults.

The HSE understands that pharmacies will be making contact with those affected.

The issue was highlighted by the National Immunisations Advisory Committee, which warned that some dosages were administered that were less than the recommended level.

The pharmacy regulator, the Pharmaceutical Society of Ireland, has been contacted to ascertain the extent of the problem and to determine exactly how many patients are involved, but it is understood that a few hundred people could be affected.

The HSE says those patients should be re-vaccinated as soon as possible. It notes that there are no safety issues regarding re-vaccination, but warns that patients are likely to have a sore arm for a few days afterwards.

The HSE told TheJournal.ie this evening that anyone who is worried about their vaccine should contact their pharmacist.

Read: Cheaper flu vaccinations on their way at pharmacies >

  • Share on Facebook
  • Email this article
  •  

Read next:

Comments (34 Comments)

Add New Comment